Review: could Clonidine cause Restless legs syndrome (Restless leg syndrome)?
Summary: Restless legs syndrome is found among people who take Clonidine, especially for people who are female, 40-49 old, have been taking the drug for < 1 month, also take medication Neurontin, and have Pain.
We study 9,229 people who have side effects while taking Clonidine from FDA and social media. Among them, 41 have Restless legs syndrome. Find out below who they are, when they have Restless legs syndrome and more.
You are not alone: join a mobile support group for people who take Clonidine and have Restless legs syndrome >>>
Clonidine has active ingredients of clonidine. It is often used in high blood pressure. (latest outcomes from 9,672 Clonidine users)
Restless legs syndrome
Restless legs syndrome (a powerful urge to move your legs) has been reported by people with osteoporosis, depression, pain, high blood pressure, stress and anxiety. (latest reports from 17,452 Restless legs syndrome patients)
On Jan, 19, 2015: 9,217 people reported to have side effects when taking Clonidine. Among them, 41 people (0.44%) have Restless Legs Syndrome.
Time on Clonidine when people have Restless legs syndrome * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Restless legs syndrome||80.00%||20.00%||0.00%||0.00%||0.00%||0.00%||0.00% |
Age of people who have Restless legs syndrome when taking Clonidine * :
|Restless legs syndrome||0.00%||0.00%||2.70%||0.00%||5.41%||43.24%||24.32%||24.32% |
Severity of Restless legs syndrome when taking Clonidine ** :
|least||moderate||severe||most severe |
|Restless legs syndrome||0.00%||0.00%||100.00%||0.00% |
How people recovered from Restless legs syndrome ** :
|while on the drug||after off the drug||not yet |
|Restless legs syndrome||0.00%||100.00%||0.00% |
Top conditions involved for these people * :
- Pain (14 people, 34.15%)
- Oedema (14 people, 34.15%)
- Hypomania (14 people, 34.15%)
- Hypertension (5 people, 12.20%)
- Hypercholesterolaemia (5 people, 12.20%)
Top co-used drugs for these people * :
- Neurontin (18 people, 43.90%)
- Xanax (18 people, 43.90%)
- Coumadin (17 people, 41.46%)
- Lyrica (16 people, 39.02%)
- Depakote (16 people, 39.02%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Restless Legs Syndrome while taking Clonidine?
You are not alone! Join a mobile support group:
- support group for people who take Clonidine and have Restless Legs Syndrome
- support group for people who take Clonidine
- support group for people who have Restless Legs Syndrome
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Clonidine, Restless legs syndrome
You may be interested at these reviews (Write a review):
- High cholesterol since on losartan and clonidine
I found studies done ( via online reputable journals of medicine) that cholesterol was found to increase with the use of Losartan. Imagine that! The Dr was amazed since my healthy diet has not been changed for years. No statins for me!
- Tramadol and severe rls and restless arms
After back surgery I was prescribed Tramadol for pain. After about a month I developed severe RLS and also restless arms that seemed to make it hard to breath. Like a weight on my chest. I noticed that after taking the Tramadol, only at night for sleep, the restless symptoms got worse for about an hour and then settled down some. Before long there was no settling down. My pain after several months being better in my back I, not liking to take medicine period, decided to stop the Tramadol. To my surprise my RLS came to almost a complete halt. After about a week it was gone completely.
- Restless legs remedy
After 24 years of restless legs I discovered that the cause was my joints. I have taken glucosamine & chondroitin as well as shark cartilage for 8 weeks and my symptoms have virtually disappeared. I did not see any improvement until after 6 weeks so please stay with this if you decide to give it a try.
- Respiridone causes hyper activity
My 7yr old is taking intuniv in the AM and respiridone @ pm but it makes run around crazy like a boost of energy
- Had nms in 2005, will trileptal increase chance of recurrence?
In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.
More reviews for: Clonidine, Restless legs syndrome
Comments from related studies:
From this study (4 days ago):
I am on these medications and last week my throat started to get a little sore. I thought nothing of it since its winter here.then for the past 2 days my tongue has been swollen and has like little bumps on it. My mouth and throat hurt so bad that i can not eat because it causes so much pain and can only drink water. I had a nose bleed yesterday as well. I was tested for stds last month because i delivered a child. All negative and i am married and in a monogomous relationship so im not worried about STD's. I also on the insidw of my top lip jave little white blisters. It feel dry up there as well. Is this an allergic reaction to the suboxone? Im kind of freaking out.
From this study (1 week ago):
I feel like my brain hurts
From this study (2 weeks ago):
My restless legs have been an issue since 2002. I have had stages of getting a maximum of 20 minute blocks of sleep then awake for an hour or two all night. Unable to work from 2007 until I started sifrol in 2009. It was working well until about 3 years ago. I am gradually declining again and am scared it will return as severe as before. I had a heart attack in 2006 which I believe was a result of rls. No medical condition was found to have caused my myocardial infarction..I now also feel the restless sensation in my stomach and chest..
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.